Jump to content
  • Sign Up
0
bartfull

Salicylate Question

Rate this topic

Recommended Posts

Well, I'm pretty depressed right now. I have a very painful jaw that is unrelated to food. But I need painkillers, and ALL over the counter tablets have either corn or wheat. I found BC Aspirin Powder, and the ingredients are: Asperin-742 mg, caffeine-38mg, salicylamide-222mg.

Well, I've been taking it for about a week now and my psoriasis is flaring BADLY, and the insomnia is back big time.

So my question is, do any of you who have salicylate intolerances have the SAME symptoms from them as you do to wheat or corn? What I read online leads me to believe that fatigue and muscle aches are the main symptoms. I don't have much in the way of digestive symptoms from anything, just the psoriasis and insomnia, which both kick up with wheat or corn. I'm wondering if the salicylates are causing this lastest round of misery, or if maybe SOMEHOW I have been CC'ed. Or maybe I'm reacting to the meat and peeled potatoes that I have been living on for the past couple of weeks.

AAAARGH!!! I want to thank you all for being here while I'm at it. I have been fighting back tears all day, and even though my friends are wonderful, I think they are getting tired of my tearful days and not being able to play guitar for more than a few minutes at a time because the psoriasis on my hands hurts so badly. It's nice to come to a place where people understand. Thanks again, to all of you.

Share this post


Link to post
Share on other sites

Hi, sorry you're having so many problems right now.

I don't know anything about the rest of the problems, but the caffeine in the BC powder could certainly be responsible for your insomnia. Some people are very sensitive to caffeine. Maybe you are one of them?

I hope someone else has some answers for you and you get better soon. :)

Share this post


Link to post
Share on other sites

The only time I've suspected (and when I realized they may be an issue) sals caused a huge DH flare and neuro issues. So yes, the reaction can be just as bad. The DH may have been from iodone (salt) or red food color....but the neuro was from something else.

I ate Riceworks chips, that are supposed to be gluten-free...so it was either sals or gluten that wasn't supposed to be there. But those chips were packed with every chemical created (which happened to be sals). It was BAD. Real bad.

Share this post


Link to post
Share on other sites

Salicylate reactions for me involve extreme fatigue, muscle and joint pain, difficulty sleeping, but also anxiety, brain fog, skin itching and rashes (not DH), and sometimes a feeling of being pumped full of too much energy, then having it quickly evaporate and being left asleep or almost asleep. They make me irritable also. There is certainly an overlap in the symptoms of having too many sals and getting cc'd with gluten for me, but they are also different enough to be able to tell apart. For example, if I have too many sals, the fatigue will mean that I need to have a sleep/rest/epsom salt bath, but after a few hours, it will fade. With gluten, that feeling of extreme fatigue is even worse and it feels like a struggle to even move. This will last for a few days. Essentially: "yes...but also no". Not very helpful, but it's the best I can offer.

At this stage, I think salicylate and other food chemical sensitivities are more difficult to deal with and much more disruptive to my life than trying to be gluten free. Obviously, everyone will have a different experience, but I can absolutely understand how difficult it can be with friends. To explain gluten intolerance/coeliac disease can be hard enough for some to understand, but to add to that the idea that fruit and vegetables aren't healthy for everyone is usually met with more disbelief (in my experience). What I want to say is that we here understand how isolating and frustrating these issues can be. And I hope you're feeling better soon and can get back to playing your guitar.

One last thing: there are also other food chemicals, like amines, oxalates and many more. If you're not quite sure about salicyaltes, you might benefit from doing a little more research to see if a different food chemical is bothering you, or if it's salicylates AND one of the others. Best of luck.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×